• Publications
  • Influence
The serotonin syndrome.
The serotonin syndrome is a potentially life-threatening drug reaction that may result from therapeutic medication use, self-poisoning, or interactions between drugs.
Management of opioid analgesic overdose.
  • E. Boyer
  • Medicine
  • The New England journal of medicine
  • 11 July 2012
The rate of opioid analgesic overdose is proportional to the number of opioid prescriptions and the dose prescribed. This review considers the epidemiology, mechanisms, and management of opioidExpand
Self-treatment of opioid withdrawal using kratom (Mitragynia speciosa korth).
TLDR
The predominant alkaloid of kratom, mitragynine, binds mu- and kappa-opioid receptors, but has additional receptor affinities that might augment its effectiveness at mitigating opioid withdrawal. Expand
Mitragyna speciosa, a psychoactive tree from Southeast Asia with opioid activity.
TLDR
Leaves from this tree have been traditionally been used for both their stimulant properties as well as an opium substitute and general structure-activity relationships (SARs) with respect to opioid activity. Expand
Opioid receptors and legal highs: Salvia divinorum and Kratom
TLDR
Both Kratom alkaloids are reported to activate supraspinal mu- and delta- opioid receptors, explaining their use by chronic narcotics users to ameliorate opioid withdrawal symptoms. Expand
Self-treatment of opioid withdrawal with a dietary supplement, Kratom.
TLDR
This study demonstrates the rapidity with which information on psychoactive substances disseminates through online communities and suggests that online surveillance may be important to the generation of effective opioid analgesic abuse prevention strategies. Expand
Antitussives and substance abuse
TLDR
The pharmacology, clinical effects, and management of toxicity from commonly abused antitussive formulations from dextromethorphan and codeine/promethazine cough syrups are described. Expand
Acute Poisonings from Synthetic Cannabinoids - 50 U.S. Toxicology Investigators Consortium Registry Sites, 2010-2015.
TLDR
In 2015, reported cases of synthetic cannabinoid intoxication increased at several ToxIC sites, corroborating reported upward trends in the numbers of such cases and underscoring the need for prevention. Expand
Treatment of calcium-channel-blocker intoxication with insulin infusion.
To the Editor: Overdose of calcium-channel blockers remains an important cause of fatal poisoning.1 Conventional therapy, consisting of intravenous fluids, calcium, dopamine, dobutamine, norepineph...
Diversion of Buprenorphine/Naloxone Coformulated Tablets in a Region with High Prescribing Prevalence
ABSTRACT The purpose of this article was to characterize practices of buprenorphine/naloxone (B/N) diversion in a region with a high prescribing prevalence. A cross-sectional, open-ended survey wasExpand
...
1
2
3
4
5
...